Alert archive / Alabama / Tornado Warnings in 2023

Tornado Warning 16, NWS Birmingham, AL

January 4, 2023Lee County, Russell County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 4, 2023, 4:15 AM CST for Lee County, Russell County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2023, 4:15 AM CST (10:15 UTC)
Expired
Jan 4, 2023, 4:43 AM CST
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lee County, AL, Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 64 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 2:59 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WFUS54 KBMX 041015
TORBMX
ALC081-113-041100-
/O.NEW.KBMX.TO.W.0016.230104T1015Z-230104T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
415 AM CST Wed Jan 4 2023

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Southeastern Lee County in east central Alabama...
  Northwestern Russell County in southeastern Alabama...

* Until 500 AM CST.
    
* At 415 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Society Hill, or 11 miles southeast of Auburn,
  moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Phenix City, Smiths, Smiths Station, Ladonia, Bleecker, Griffen
  Mill, Monterey Heights, Ladonia Sports Complex and Marvyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3244 8498 3241 8543 3252 8544 3263 8509
      3262 8509 3258 8507 3254 8502 3248 8499
      3246 8500
TIME...MOT...LOC 1015Z 262DEG 31KT 3246 8537 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
2 follow-up statements
682 
WWUS54 KBMX 041025
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
425 AM CST Wed Jan 4 2023

ALC081-113-041100-
/O.CON.KBMX.TO.W.0016.000000T0000Z-230104T1100Z/
Lee AL-Russell AL-
425 AM CST Wed Jan 4 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CST FOR
SOUTHEASTERN LEE AND NORTH CENTRAL RUSSELL COUNTIES...
    
At 425 AM CST, a severe thunderstorm capable of producing a tornado
was located near Griffen Mill, or 11 miles southwest of Smiths,
moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Bleecker, Griffen Mill,
Monterey Heights and Ladonia Sports Complex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3244 8498 3242 8532 3254 8530 3261 8508
      3258 8507 3254 8502 3248 8499 3246 8500
TIME...MOT...LOC 1025Z 262DEG 31KT 3247 8526 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
066 
WWUS54 KBMX 041043
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
443 AM CST Wed Jan 4 2023

ALC081-113-041053-
/O.CAN.KBMX.TO.W.0016.000000T0000Z-230104T1100Z/
Lee AL-Russell AL-
443 AM CST Wed Jan 4 2023

...THE TORNADO WARNING FOR SOUTHEASTERN LEE AND NORTH CENTRAL RUSSELL
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CST for southeastern
and east central Alabama.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.

Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Lee County.

LAT...LON 3244 8498 3242 8532 3254 8530 3261 8508
      3258 8507 3254 8502 3248 8499 3246 8500
TIME...MOT...LOC 1041Z 262DEG 31KT 3249 8508 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 4, 2:29 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 4, 2:29 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
229 AM CST Wed Jan 4 2023

...New LONG TERM...

.MESOSCALE UPDATE FOR TORNADOES, DAMAGING WIND, AND FLOODING...
Issued at 1058 PM CST TUE JAN 3 2023

The second round of severe thunderstorm development is entering
far western areas near the Mississippi state line. A Tornado
Watch remains in effect until 4 am for the western two thirds of
the area while a Flash Flood Watch remains in effect until noon
for the southern two thirds of the area.

The latest RAP analysis has SBCAPE values around 1000j/kg from
I-20 southward and this area of surface based instability will
slowly move west to east overnight. Mid level lapse rates are not
overly high and will tend to decrease from north to south
overnight. CAPE in the -10 to -30 C would be supportive of some
marginally severe hail and Bulk Shear values near 50kts. SRH
values are in the 250-300 range and mainly in the lowest levels.
Therefore, we will see a continued threat of tornadoes, damaging
winds, and hail much of the overnight hours. How far east these
storms hold together and how the instability evolves will
determine if a watch extension becomes necessary.

Much of the area will experience rises in Precipitable Water
values overnight, and above 1.6 inches. Large southerly transport
vectors will keep the moisture moving northward ahead of the
developing line. Many areas will receive another 1+ inches of rain
overnight. This will keep a threat of flooding especially for
areas that already received heavy rain the past 12 hours.

75

&&

.SHORT TERM...
(Tonight through Wednesday)
Issued at 1212 AM CST WED JAN 4 2023

Round 2 of showers and thunderstorms will be moving across C AL
over the next few hours along an approaching cold front. The front
should be through C AL by midday sweeping the rain chances out
with it. Winds will be gusty today outside of and in storms with
tight pressure gradients. However, gradient winds/gusts should
remain below wind advisory criteria. Conditions will improve for
tonight generally, but some cloud cover will be noted tonight as
the upper low moves across the N Central US with the trough
bringing some mid/upper moisture over the S US. Temps/dew points
will drop behind the front with lows tonight expected some 10-18
degrees lower than this morning. Highs for Thu will be ~ 8-10
degrees lower than today.

08

&&

.LONG TERM...
(Thursday Night through Tuesday)
Issued at 225 AM CST WED JAN 4 2023

Surface high pressure will be in control at the start of the
extended period late Thursday with close to norms for this time of
year. The center of the ridge will extend from the Dakotas SEWD
into the Mid MS River Valley and SEWD into the Gulf Coast States.
Low rain chances return for the weekend ahead of a low pressure
pressure system that develops on the lee of the Rockies. With cool
temps/low dew points ahead of this system, instability and
moisture will be lacking. Thus, only have low pops with only
showers mentioned at this time for late Sat thru Mon ahead of the
front. Also, have low pops mentioned on Tue as the upper trough
pushes across the ERN US as a few showers may be noted.

08

&&

.AVIATION...
(06Z TAFS)
Issued at 1212 AM CST WED JAN 4 2023

A second round of showers and thunderstorms will move EWD across
C AL now through the pre-dawn and exiting the SE during the mid
morning hours. MVFR-IFR cigs will be noted with the storms along
with some reduced vsbys with the heavier rain. Gusty winds will be
possible outside of and with TSRA. Conditions should go VFR
starting at 11-12z W to 18z near the GA line.

08

&&

.FIRE WEATHER...

A second round of wetting rains will continue to progress eastward
across Central Alabama through early this morning. Shower and
thunderstorm activity should exit the southeast counties by midday.
Drier air moves in on Thursday and remains through Saturday
morning. Minimum relative humidity values fall generally into the
40s percent range on Thursday and into the 35 to 45 percent range
on Friday afternoon. 20ft winds will be from the west at 6 to 10
mph on Thursday afternoon, before winds diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  41  58  33 /  50   0   0   0
Anniston    70  43  61  36 /  80   0   0   0
Birmingham  68  45  59  37 /  30   0   0   0
Tuscaloosa  69  45  61  37 /  10   0   0   0
Calera      69  45  61  38 /  30   0   0   0
Auburn      71  46  62  38 /  80   0   0   0
Montgomery  73  45  64  37 /  80   0   0   0
Troy        74  48  64  38 /  80   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 4 AM CST early this morning for the following
counties: Autauga-Barbour-Bibb-Bullock-Chambers-Chilton-Clay-
Coosa-Dallas-Elmore-Greene-Hale-Jefferson-Lee-Lowndes-Macon-
Marengo-Montgomery-Perry-Pike-Randolph-Russell-Shelby-Sumter-
Talladega-Tallapoosa-Tuscaloosa.

&&

MESOSCALE...75
SHORT TERM...08
LONG TERM....08
AVIATION...08
Hazardous weather outlook, Jan 3, 4:16 AM CST, 23 hours 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Birmingham AL
416 AM CST Tue Jan 3 2023

ALZ011>015-017>050-041330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
416 AM CST Tue Jan 3 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are likely across Central Alabama
today through tomorrow morning. Primary threats include damaging wind
gusts, large hail, and a few tornadoes.

Locally heavy rainfall and flash flooding is possible south of
Interstate 20 this afternoon through tomorrow morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe weather and flash flooding potential is expected through
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and Emergency Management will be
needed through tomorrow morning.

In the hours before

Special weather statement, Jan 4, 2:20 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
220 AM CST Wed Jan 4 2023

ALZ027-028-036-037-043-040900-
Tallapoosa AL-Clay AL-Talladega AL-Coosa AL-Elmore AL-
220 AM CST Wed Jan 4 2023

...A strong thunderstorm will impact portions of northern Elmore,
south central Talladega, northwestern Tallapoosa, Coosa and
southwestern Clay Counties through 300 AM CST...

At 220 AM CST, Doppler radar was tracking a strong thunderstorm near
Dollar, or 9 miles west of Rockford, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexander City, Sylacauga, Goodwater, Rockford, Kellyton, Talladega
Springs, Equality, Stewartville, Weogufka, Deatsville, Eclectic, Oak
Grove, Dollar, Bradford, Santuck, Titus, Strickland Crossroads,
Bentleyville, Ten Cedar Estates and Hatchet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

A Tornado Watch remains in effect until 400 AM CST for central and
east central Alabama.

&&

LAT...LON 3264 8592 3261 8641 3275 8641 3275 8638
      3282 8646 3286 8645 3287 8648 3294 8652
      3309 8651 3335 8601 3308 8585
TIME...MOT...LOC 0820Z 246DEG 45KT 3285 8638

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

40/Sizemore
Local storm report, Jan 4, 3:05 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND GST     1 WNW DEXTER            32.64N 86.16W
01/04/2023  M51 MPH          ELMORE             AL   PUBLIC

            51 MPH MEASURED GUST ON PWS.

&&

AS
Local storm report, Jan 4, 3:56 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     TSTM WND DMG     1 S AUBURN UNIV MONTGOM 32.35N 86.17W
01/04/2023                   MONTGOMERY         AL   EMERGENCY MNGR

            POWER LINES DOWN AND TREES ON ROADWAY ON
            TAYLOR ROAD. POSSIBLE TORNADO.

&&
Local storm report, Jan 4, 3:58 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     TSTM WND DMG     1 S AUBURN UNIV MONTGOM 32.35N 86.18W
01/04/2023                   MONTGOMERY         AL   EMERGENCY MNGR

            ROOF OFF HOME. POSSIBLE TORNADO.

&&

08
Local storm report, Jan 4, 4:10 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     FLASH FLOOD      1 ENE COLOMA            34.07N 85.61W
01/04/2023                   CHEROKEE           AL   EMERGENCY MNGR

            WATER OVER THE ROAD WAY ALONG COUNTY ROAD 31
            NEAR ELLISVILLE COMMUNITY.

&&

08
Local storm report, Jan 4, 4:15 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     TSTM WND DMG     1 SSE AUBURN UNIV MONTG 32.35N 86.17W
01/04/2023                   MONTGOMERY         AL   EMERGENCY MNGR

            3 VEHICLES DAMAGED ON HALCYON BLVD. POSSIBLE
            TORNADO.

&&

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:12 PM CSTSpecial Weather StatementBMXRussell33 min
Jan 3, 6:40 PM CSTAreal Flood AdvisoryBMXBibb, Chilton, Shelby, Talladega3 hr
Jan 3, 6:43 PM CSTAreal Flood AdvisoryBMXBullock, Macon, Montgomery3 hr
Jan 3, 6:52 PM CSTSpecial Weather StatementBMXBullock38 min
Jan 3, 7:20 PM CSTSpecial Weather StatementBMXGreene70 min
Jan 3, 7:28 PM CSTSpecial Weather StatementBMXBullock32 min
Jan 3, 7:29 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter39 min
Jan 3, 8:03 PM CSTSpecial Weather StatementBMXRussell27 min
Jan 3, 8:22 PM CSTSpecial Weather StatementBMXBibb, Tuscaloosa53 min
Jan 3, 8:34 PM CSTSpecial Weather StatementBMXRussell26 min
Jan 3, 9:17 PM CSTSpecial Weather StatementBMXJefferson43 min
Jan 3, 9:38 PM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby4 hr
Jan 3, 10:35 PM CSTSpecial Weather StatementBMXMarion25 min
Jan 3, 10:44 PM CSTSevere Thunderstorm WarningBMXLamar, Pickens46 min
Jan 3, 11:21 PM CSTSpecial Weather StatementBMXFayette39 min
Jan 3, 11:25 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Pickens3 hr
Jan 3, 11:29 PM CSTSpecial Weather StatementBMXDallas46 min
Jan 3, 11:32 PM CSTFlash Flood WarningBMXJefferson, Shelby3 hr
Jan 3, 11:50 PM CSTSevere Thunderstorm WarningBMXDallas, Perry40 min
Jan 4, 12:00 AM CSTSpecial Weather StatementBMXWalker45 min
Jan 4, 12:02 AM CSTFlash Flood WarningBMXSt. Clair3 hr
Jan 4, 12:09 AM CSTSpecial Weather StatementBMXCherokee51 min
Jan 4, 12:15 AM CSTSpecial Weather StatementBMXChilton45 min
Jan 4, 1:14 AM CSTFlash Flood WarningBMXCalhoun, Cherokee, Etowah4 hr
Jan 4, 1:17 AM CSTSpecial Weather StatementBMXSt. Clair, Shelby43 min
Jan 4, 1:18 AM CSTSpecial Weather StatementBMXPerry42 min
Jan 4, 1:36 AM CSTSpecial Weather StatementBMXTalladega39 min
Jan 4, 1:38 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry67 min
Jan 4, 1:41 AM CSTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Coosa, Dallas, Perry3 hr
Jan 4, 1:41 AM CSTSevere Thunderstorm WarningBMXDallas36 min
Jan 4, 2:08 AM CSTSpecial Weather StatementBMXLowndes37 min
Jan 4, 2:20 AM CSTSpecial Weather StatementBMXCoosa40 min
Jan 4, 2:31 AM CSTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore, Lowndes, Montgomery59 min
Jan 4, 2:53 AM CSTSevere Thunderstorm WarningBMXTallapoosa52 min
Jan 4, 2:54 AM CSTAreal Flood AdvisoryBMXElmore, Lowndes, Montgomery3 hr
Jan 4, 3:06 AM CSTTornado WarningBMXTallapoosa24 min
Jan 4, 3:14 AM CSTTornado WarningBMXElmore, Macon, Montgomery, Tallapoosa44 min
Jan 4, 3:19 AM CSTSevere Thunderstorm WarningBMXChambers, Clay, Randolph41 min
Jan 4, 3:57 AM CSTSevere Thunderstorm WarningBMXLee, Macon, Russell63 min
Jan 4, 3:58 AM CSTAreal Flood AdvisoryBMXBullock, Lee, Macon, Montgomery, Pike3 hr
Jan 4, 4:57 AM CSTSpecial Weather StatementBMXBarbour, Russell63 min
Jan 4, 5:15 AM CSTAreal Flood AdvisoryBMXJefferson, Shelby6 hr
Jan 4, 8:56 AM CSTAreal Flood AdvisoryBMXChilton3 hr

Nearby

Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.